Oklahoma, 2004Damaging Winds in Oklahoma, July 5, 2004
July 5, 2004 · NWS TSA · 3 events in 2 counties and zones
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 5, 2:20 AM CST, 47 minutes earlier.
Area forecast discussion, Jul 5, 2:20 AM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
320 AM CDT MON JUL 5 2004
ONCE AGAIN ANOTHER ROUND OF STORMS OVER THE PLAINS DURING THE
NIGHT. ORIGINAL MCS THAT DEVELOPED OVER CENTRAL AND SOUTH CENTRAL
KS LATE LAST EVENING HAS RACED OFF TO THE NORTHEAST AND CURRENTLY
MOVING FROM NORTHEAST KS INTO NORTHERN MO. IN THE WAKE OF THAT
COMPLEX AN APPROACHING SHORTWAVE AND A MODEST LOW LEVEL JET HAVE
RESULTED IN THE DEVELOPMENT OF A SECOND COMPLEX. SECOND SYSTEM
CURRENTLY RACING EASTWARD ACROSS SOUTHERN KS TRAILING DOWN INTO
NORTH CENTRAL OK. SOUTHERN EXTENT OF THIS SYSTEM WILL IMPACT
NORTHERN ZONES THIS MORNING...SO WILL LET FLASH FLOOD WATCH OVER
KANSAS BORDER COUNTIES CONTINUE THROUGH THE MORNING AND ADD A FEW
MORE COUNTIES EXTENDING INTO NORTHWEST AR COUNTIES BORDERING MO.
STRONG WINDS WILL BE THE MAIN THREAT OVER THE NEXT SEVERAL HOURS
BESIDES THE THREAT FOR SOME ADDITIONAL HEAVY RAIN IN AREAS THAT ARE
ALREADY PRETTY WELL SATURATED. SYSTEM EXPECTED TO BE OUT OF THE
AREA BY AROUND MIDDAY...BUT WILL HANG ONTO SOME SLIGHT CHANCE POPS
FOR THIS AFTERNOON OVER ABOUT THE NORTHERN HALF OF THE AREA.
MORE OF THE SAME IN STORE FOR LATE TONIGHT AS ANOTHER COMPLEX IS
ANTICIPATED TO DEVELOP OVER NEB AND WESTERN KS THIS EVENING...THEN
ROLL TOWARD THE AREA DURING THE NIGHT. BELIEVE STORMS WILL REMAIN
NORTHWEST OF THE AREA THROUGH MUCH OF THE NIGHT...BUT WILL INCLUDE
POPS FOR FAR NORTHWEST PART OF THE AREA TOWARD DAYBREAK ON TUESDAY.
INCREASING CHANCES FOR RAIN WILL SPREAD SOUTHWARD ACROSS THE AREA
DURING THE DAY ON TUESDAY AS SURFACE BOUNDARY SAGS INTO THE AREA.
BOUNDARY EXPECTED TO LINGER SOMEWHERE IN THE REGION THROUGH TUESDAY
NIGHT INTO WEDNESDAY...SO WILL CONTINUE WITH CHANCE POPS ACROSS THE
BOARD.
HOPEFULLY DRIER WEATHER FOR THE LATTER HALF OF THE WEEK WITH
SOUTHERLY RETURN FLOW SETTING UP ONCE AGAIN. TEMPS THROUGH THE WEEK
PRETTY MUCH EXPECTED TO BE NEAR SEASONAL NORMS WITH THE EXCEPTION OF
TUESDAY/TUESDAY NIGHT. SLIGHTLY COOLER TEMPS EXPECTED MAINLY OVER
NORTHERN AREAS BEHIND THE APPROACHING SURFACE BOUNDARY FOR TUESDAY
AND TUESDAY NIGHT.
PRELIM NUMBERS:
TUL 94 74 85 67 / 20 20 50 30
FSM 94 72 89 67 / 10 10 40 30
MLC 92 73 89 70 / 10 10 40 30
BVO 91 70 84 64 / 30 30 50 30
FYV 90 69 84 64 / 30 10 50 30
BYV 90 69 84 65 / 30 10 50 30
MKO 92 72 86 68 / 20 10 50 30
MIO 92 70 84 64 / 30 30 50 30
F10 92 73 86 69 / 10 10 50 30
HHW 92 73 91 72 / 10 10 40 30
FORECAST ID= 04
.TSA WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 1000 AM CDT TODAY FOR ZONES
ARZ001...ARZ002.
OK...FLASH FLOOD WATCH UNTIL 1000 AM CDT MONDAY FOR ZONES
OKZ054>058....OKZ061>063.
Hazardous weather outlook, Jul 4, 8:55 PM CST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
955 PM CDT SUN JUL 4 2004
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
955 PM CDT SUN JUL 4 2004
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT
...SEVERE THUNDERSTORMS LIKELY ACROSS FAR NORTHEAST OKLAHOMA AFTER
MIDNIGHT...
A COMPLEX OF STORMS CONTINUES TO MARCH ACROSS SOUTH CENTRAL KANSAS
AND NORTHWEST OKLAHOMA THIS EVENING. A SOUTHWESTERLY LOW LEVEL JET
WILL CONTINUE TO INTENSIFY AS THE NIGHT PROGRESSES...ALLOWING THE
COMPLEX TO MAINTAIN ITS STRENGTH AS IT MOVES INTO NORTHEAST OKLAHOMA
AFTER MIDNIGHT...LIKELY ORGANIZING INTO A LINE OF STORMS AFFECTING
AREAS NORTH OF A TULSA TO FAYETTEVILLE LINE. SUFFICIENT ELEVATED
INSTABILITY EXISTS FOR SOME OF THE STORMS TO BE SEVERE...WITH HAIL
TO THE SIZE OF PENNIES AND DAMAGING WINDS IN EXCESS OF 60 MPH
POSSIBLE.
IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS. PREVIOUS HEAVY RAINS HAVE LEFT
CONDITIONS FAVORABLE FOR FLASH FLOODING...AND FLOODING WILL CONTINUE
TO BE A THREAT WITH ANY THUNDERSTORM COMPLEX THAT AFFECTS THE AREA.
ALSO...SEVERAL AREA RIVERS REMAIN IN FLOOD. PLEASE REFER TO THE
LATEST FLOOD STATEMENTS /OKCFLSTUL/ ISSUED BY THE NATIONAL WEATHER
SERVICE IN TULSA.
SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED...PRIMARILY LATE TONIGHT. IN
ADDITION...ACTIVATION IN RESPONSE TO FLASH FLOODING OR ONGOING
RIVER FLOODING MAY ALSO BE REQUIRED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
STRONG TO SEVERE THUNDERSTORMS MAY BE ONGOING EARLY MONDAY ACROSS
PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THIS ACTIVITY
WILL LIKELY WEAKEN BY LATE MORNING. OTHERWISE...THUNDERSTORM CHANCES
WILL CONTINUE THROUGH WEDNESDAY WITH THE GREATER CHANCES OCCURRING
TUESDAY INTO WEDNESDAY AS A COLD FRONT MOVES INTO THE AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION
In the hours before
Special weather statement, Jul 5, 2:30 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 AM CDT MON JUL 5 2004
ARZ001-002-OKZ054>063-051400-
BENTON AR-CARROLL AR-CRAIG OK-DELAWARE OK-MAYES OK-NOWATA OK-
OSAGE OK-OTTAWA OK-PAWNEE OK-ROGERS OK-TULSA OK-WASHINGTON OK-
330 AM CDT MON JUL 5 2004
SEVERE THUNDERSTORM WATCH NUMBER 559 IN EFFECT UNTIL 900 AM CDT.
THIS WATCH INCLUDES THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CRAIG DELAWARE MAYES NOWATA
OSAGE OTTAWA PAWNEE ROGERS
TULSA WASHINGTON
IN NORTHWEST ARKANSAS
BENTON CARROLL
Thunderstorm Wind, Osage
- When
- July 5, 3:07 AM CST
- Where
- Osage County, Webb City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.800, -96.700
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm Wind, Osage
- When
- July 5, 3:45 AM CST
- Where
- Osage County, 3 mi N of Bowring
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.933, -96.117
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs at Hulah Lake.
Thunderstorm Wind, Washington
- When
- July 5, 4:11 AM CST
- Where
- Washington County, 1 mi E of Copan
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.900, -95.917
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Missouri, July 5, 20041 death · 48 injured · $350,000 · 70 kt wind · 1 event
- Flash Flood and Hail in Oklahoma, July 5 to 6, 20041 death · $25,000 · 2.5 in hail · 57 events
- Flash Flood and Hail in Nebraska, July 5, 2004$9.8 million · 1.75 in hail · 13 events
- Hail and Damaging Winds in Kentucky, July 5, 2004$147,000 · 69 kt wind · 51 events
- Flash Flooding and Hail in Texas, July 5, 2004$950,000 · 1.75 in hail · 4 events
- Damaging Winds in Indiana, July 5, 20041 injured · $323,000 · 61 kt wind · 3 events
- Tornadoes in Missouri, July 5, 2004$70,000 · F1 · 3 events
- Hail in Kansas, July 5, 2004$225,000 · 1.75 in hail · 1 event
- Damaging Winds in Missouri, July 5, 20041 injured · $80,000 · 65 kt wind · 12 events
- Flash Flooding and Hail in Tennessee, July 5 to 6, 2004$22,000 · 1 in hail · 44 events
- Flash Flooding in Iowa, July 5, 2004$138,000 · 4 events
- Damaging Wind in South Carolina, July 5, 2004$150,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414889, 5414890, 5414891.